Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a factorization problem for convergent sequences and on Hankel forms in bounded sequences

Authors: P. P. B. Eggermont and Y. J. Leung
Journal: Proc. Amer. Math. Soc. 96 (1986), 269-274
MSC: Primary 40H05; Secondary 46A45
MathSciNet review: 818457
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We solve in the negative the following factorization problem of S. Mazur: Can every convergent sequence be written as $ z(n) = {(n + 1)^{ - 1}}\sum\nolimits_{i = 0}^n {x(i)y(n - i),n = 0,1, \ldots } $, with convergent sequences $ x$ and $ y$? This problem also yields the solution of another problem of S. Mazur regarding bounded Hankel forms on the space of all bounded sequences.

References [Enhancements On Off] (What's this?)

  • [1] F. F. Bonsall, Boundedness of Hankel matrices, J. London Math. Soc. (2) 29 (1984), 289-300. MR 744100 (85f:47030)
  • [2] N. Dunford and J. T. Schwartz, Linear operators. Part I, Interscience, New York, 1957.
  • [3] S. Kwapien and A. Pełczyński, The main triangle projection in matrix spaces and its applications, Studia Math. 34 (1970), 43-68. MR 0270118 (42:5011)
  • [4] R. D. Mauldin (ed.), The Scottish book, Birkhäuser, Boston, Mass., 1979.
  • [5] A. Zygmund, Trigonometric series (Second Ed.), Vol. I, Cambridge Univ. Press, Cambridge, 1959. MR 0107776 (21:6498)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 40H05, 46A45

Retrieve articles in all journals with MSC: 40H05, 46A45

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society